Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 90, NWS Charleston, WV

July 22, 2017Gilmer County, Lewis County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 22, 2017, 5:18 PM EDT for Gilmer County, Lewis County, West Virginia. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2017, 5:18 PM EDT (21:18 UTC)
Expired
Jul 22, 2017, 6:00 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Gilmer County, WV, Lewis County, WV

The radar

The Charleston,WV radar (KRLX), 125 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 5:27 PM EDTTSTM WND DMGAlum Bridge, WVTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 3:54 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS51 KRLX 222118
SVRRLX
WVC021-041-222200-
/O.NEW.KRLX.SV.W.0090.170722T2118Z-170722T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
518 PM EDT SAT JUL 22 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northeastern Gilmer County in north central West Virginia...
  Lewis County in northern West Virginia...

* Until 600 PM EDT

* At 518 PM EDT, a severe thunderstorm was located 8 miles northeast
  of Glenville, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Weston, Stonewall Jackson, Camden, Walkersville, Alum Bridge,
  Baldwin, Linn, Sand Run, Horner and Troy.

This includes Interstate 79 between mile markers 85 and 103.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3885 8043 3899 8083 3911 8079 3909 8070
      3910 8069 3908 8033
TIME...MOT...LOC 2118Z 285DEG 21KT 3903 8074 

HAIL...1.25IN
WIND...60MPH
 
$$
Manning
3 follow-up statements
337 
WWUS51 KRLX 222126
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
526 PM EDT SAT JUL 22 2017

WVC021-041-222200-
/O.CON.KRLX.SV.W.0090.000000T0000Z-170722T2200Z/
Gilmer WV-Lewis WV-
526 PM EDT SAT JUL 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN GILMER AND LEWIS COUNTIES...

At 526 PM EDT, a severe thunderstorm was located 7 miles northeast of
Glenville, moving east at 20 mph.

HAZARD...70 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Weston, Stonewall Jackson, Camden, Walkersville, Alum Bridge,
Baldwin, Linn, Sand Run, Horner and Troy.

# 

This includes Interstate 79 between mile markers 85 and 103.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3885 8043 3899 8083 3911 8079 3909 8070
      3910 8069 3908 8033
TIME...MOT...LOC 2126Z 289DEG 16KT 3902 8073 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$
Manning
330 
WWUS51 KRLX 222139
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
539 PM EDT SAT JUL 22 2017

WVC021-222148-
/O.CAN.KRLX.SV.W.0090.000000T0000Z-170722T2200Z/
Gilmer WV-
539 PM EDT SAT JUL 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILMER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
northern and north central West Virginia.

LAT...LON 3885 8043 3896 8067 3898 8069 3910 8069
      3908 8033
TIME...MOT...LOC 2138Z 285DEG 21KT 3900 8064 

$$

WVC041-222200-
/O.CON.KRLX.SV.W.0090.000000T0000Z-170722T2200Z/
Lewis WV-
539 PM EDT SAT JUL 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL LEWIS COUNTY...

At 538 PM EDT, a severe thunderstorm was located 8 miles west of
Stonewall Jackson, or 9 miles west of Weston, moving east at 25 mph.

HAZARD...70 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
Weston, Stonewall Jackson, Camden, Walkersville, Alum Bridge and
Horner.

# 

This includes Interstate 79 between mile markers 86 and 103.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3885 8043 3896 8067 3898 8069 3910 8069
      3908 8033
TIME...MOT...LOC 2138Z 285DEG 21KT 3900 8064 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$
Manning
283 
WWUS51 KRLX 222202
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
602 PM EDT SAT JUL 22 2017

WVC041-222212-
/O.EXP.KRLX.SV.W.0090.000000T0000Z-170722T2200Z/
Lewis WV-
602 PM EDT SAT JUL 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEWIS COUNTY HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
northern and north central West Virginia.

LAT...LON 3885 8043 3896 8067 3898 8069 3910 8069
      3908 8033
TIME...MOT...LOC 2202Z 285DEG 21KT 3897 8048 

$$
Manning

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:04 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 22, 4:04 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
404 PM EDT Sat Jul 22 2017

.SYNOPSIS...
Strong to severe thunderstorms are possible this weekend with
risk for heavy rainfall and potential flooding. Fronts cross
late Sunday and again late Monday. High pressure midweek.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 354 PM Saturday...

A severe thunderstorm watch has been issued for parts of
southeast OH and portions of the northern half of WV until 10
PM.

As of 155 PM Saturday...

MCS moved across northern zones this morning, producing
generally an inch or so of precipitation. Area in the warm
sector of a low pressure system moving across Great Lakes
region, with sct showers and thunderstorms popping up area wide
in the warm, humid, unstable conditions. With the lower
FFG/wetter soils across the north, and the potential for
additional MCS overnight, went ahead an hoisted a flash flood
watch for the area through Sunday morning. This may need to be
expanded in area or even in time as we progress, but for now,
just decided to issue for the wetter areas/greatest threat
region.

In addition to flooding issues, the potential for severe exists
through much of the night, with strong shear on the order of 40+
kts. SPC has issued a slight risk for most of the CWA through
12Z Sunday, with a slight risk area wide on Sunday for an
additional severe thunderstorm threat, as the cold front
approaches the area from the north. Frontal boundary should be
entering SE Ohio zones towards the end of the period.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
As of 315 PM Saturday...

Models in good agreement in a significant short wave amplifying
the northern stream over the eastern U.S., which finally drives
the very deep and moist unstable air with the cold front
eastward across most the area Sunday night. Even though the
front gets hung up in the mountains by Monday morning, the
really deep moisture and convection should continue eastward
with the main departing short wave. By Monday morning, we expect
most of the area to be dry, except across the far southern coal
fields and southern mountains where some lingering convection
may continue.

Thereafter, models have another short wave and cold front
dropping southeast through the Great Lakes and across the area
Monday afternoon and night. Even though moisture will be more
limited with this feature, there will be enough moisture to
combine with diurnal heating to fire up a band of convection
with the front. Things will finally die down Monday night, with
most areas dry by Tuesday morning. However, again, this new
front will struggle to exit the far south and have left a few
showers possible there Monday night into Tuesday morning.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
As of 340 PM Saturday...

High pressure builds in briefly Tuesday and Tuesday night with
slightly cooler but drier air.

However, models agree in another short wave and front diving
southeast across the area Wednesday and Wednesday night, with
enough dynamics, moisture and instability to fire yet another
band of convection ahead of the front. But it will be a bit
cooler and less on the summer heat and humidity. But despite
this latest short wave and front, the models quickly lift out
the upper trough and return the front northward Thursday, which
meanders across the area for the later part of the work week.
Again, lots of moisture will be available to keep things very
unsettled with the meandering front, although temperatures are
progged to be tempered by the clouds and precip.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
18Z Saturday through 18Z Sunday...

As of 200 PM Saturday...

Showers and thunderstorms, with heavy downpours, and strong
damaging winds are possible during the TAF period. Expect MVFR
and IFR conditions in vicinity of storms, along with strong
gusty winds. Bulk of convection will generally decrease in
coverage from north to south after 12-15Z, but local MVFR and
IFR cigs will linger. Additional rounds of showers and
thunderstorms towards the end of the period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Convection could be less widespread than
currently forecast. Conditions on Sunday may not improve as
quickly as currently forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    M    L    M    M    H    L
PKB CONSISTENCY  H    H    M    H    H    H    M    M    M    M    H    M
CKB CONSISTENCY  H    H    H    H    M    M    L    L    L    M    M    L

AFTER 18Z SUNDAY...
IFR possible Sunday in heavy showers and thunderstorms.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch through Sunday morning for WVZ007>011-
     014>020-027>032-039-040-517>526.
     Heat Advisory until 8 PM EDT this evening for WVZ005-006-013-
     024-025.
OH...Flash Flood Watch through Sunday morning for OHZ066-067-075-
     076-083>086.
     Heat Advisory until 8 PM EDT this evening for OHZ087.
KY...Heat Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...JMV/SL
NEAR TERM...SL
SHORT TERM...ARJ/JMV
LONG TERM...JMV
AVIATION...SL
Hazardous weather outlook, Jul 22, 3:58 PM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
358 PM EDT Sat Jul 22 2017

VAZ003-004-WVZ033-232000-
Dickenson-Buchanan-McDowell-
358 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms with heavy downpours are possible tonight
across the area. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

WVZ026-034-515-516-232000-
Boone-Wyoming-Northwest Raleigh-Southeast Raleigh-
358 PM EDT Sat Jul 22 2017

This Hazardous Weather Outlook is for portions of southeast West
Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat. In addition, heavy downpours
will accompany any storms, and could create localized flooding
issues. A flash flood watch may be necessary.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists on Sunday. Damaging
winds are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>031-039-040-
517>526-232000-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Upshur-Barbour-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
358 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...SEVERE THUNDERSTORM WATCH 432 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio
and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

WVZ032-232000-
Taylor-
358 PM EDT Sat Jul 22 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This Hazardous Weather Outlook is for portions of central West
Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

KYZ101>103-105-OHZ087-WVZ005-006-013-024-025-232000-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln-
Mingo-Logan-
358 PM EDT Sat Jul 22 2017

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of southern West Virginia and
western West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

A slight risk for severe thunderstorms exists today and tonight.
Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A slight risk for severe thunderstorms exists Sunday. Damaging winds
are the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Special weather statement, Jul 22, 3:43 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
343 PM EDT SAT JUL 22 2017

OHZ075-076-222015-
Washington-Athens-
343 PM EDT SAT JUL 22 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN ATHENS COUNTIES...

At 343 PM EDT, a strong thunderstorm was located 8 miles northwest of
Coolville, moving east at 25 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.

Locations impacted include...
Coolville, Amesville, Bartlett and Little Hocking.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3947 8163 3928 8167 3927 8168 3926 8170
      3924 8169 3923 8169 3922 8170 3924 8200
      3940 8200
TIME...MOT...LOC 1943Z 266DEG 23KT 3932 8190

Manning
Local storm report, Jul 22, 4:14 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     E VOLGA                 39.08N  80.13W
07/22/2017                   BARBOUR            WV   911 CALL CENTER

            FIRE CREWS REMOVE TREE FROM US119 FROM NEAR VOLGA. TIME
            ESTIMATED VIA RADAR.

&&

EVENT NUMBER RLX1700575

MEC
Local storm report, Jul 22, 4:24 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
424 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      1 S GRAFTON             39.33N  80.02W
07/22/2017                   TAYLOR             WV   911 CALL CENTER

            WATER OVER KENNEDY ST

&&

EVENT NUMBER RLX1700576

MEC
Local storm report, Jul 22, 4:40 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             2 N PARKERSBURG         39.29N  81.54W
07/22/2017  M1.25 INCH       WOOD               WV   TRAINED SPOTTER

            FORMER AIRPORT WEATHER OBSERVER REPORTS 1.25 HAIL NEAR
            PARKERSBURG/VIENNA BORDER

&&

EVENT NUMBER RLX1700577

MEC
Local storm report, Jul 22, 5:15 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT SAT JUL 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     FLASH FLOOD      2 W CORNING             39.60N  82.13W
07/22/2017                   PERRY              OH   911 CALL CENTER

            SHERIFF REPORTS WATER OVER ROAD ST RT 155 AND CONGO RD
            NEAR CORNING

&&

EVENT NUMBER RLX1700578

MEC
Special weather statement, Jul 22, 5:15 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Charleston WV
515 PM EDT SAT JUL 22 2017

OHZ067-075-076-WVZ009-010-019-222200-
Washington-Athens-Morgan-Ritchie-Wood-Pleasants-
515 PM EDT SAT JUL 22 2017

...STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...MORGAN...
NORTHEASTERN ATHENS...PLEASANTS...WESTERN RITCHIE AND NORTHEASTERN
WOOD COUNTIES...

At 513 PM EDT, thunderstorms were moving across the area producing
very heavy rainfall and gusty winds.

Locations expected to receive heavy rainfall include... Parkersburg,
Marietta, Belpre, Harrisville, St. Marys, McConnelsville, Beverly,
Chesterhill, Vienna, Williamstown, Belmont, North Bend State Park,
Boaz, Newport, North Hills, Malta, Lowell, Stockport, Jacksonville
and Trimble.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 77 in West Virginia between mile markers 175 and 186.
 Interstate 77 in Ohio between mile markers 1 and 11.
 Route 50 in West Virginia between mile markers 6 and 38.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern Ohio...and northern and northwestern West Virginia.

LAT...LON 3960 8159 3959 8159 3959 8153 3944 8102
      3938 8101 3908 8109 3917 8131 3918 8131
      3917 8133 3946 8209 3954 8204 3973 8202
TIME...MOT...LOC 2113Z 000DEG 0KT 3947 8171

Manning

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 12:27 AM EDTSpecial Weather StatementRLXMason33 min
Jul 22, 12:49 AM EDTSpecial Weather StatementRLXMason26 min
Jul 22, 12:59 AM EDTSpecial Weather StatementRLXPutnam31 min
Jul 22, 1:31 AM EDTSpecial Weather StatementRLXKanawha, Putnam29 min
Jul 22, 2:04 AM EDTSpecial Weather StatementRLXClay26 min
Jul 22, 2:30 AM EDTSpecial Weather StatementRLXClay, Nicholas30 min
Jul 22, 4:37 AM EDTSpecial Weather StatementRLXJackson23 min
Jul 22, 5:49 AM EDTSpecial Weather StatementRLXCalhoun26 min
Jul 22, 6:14 AM EDTSpecial Weather StatementRLXBraxton31 min
Jul 22, 8:58 AM EDTSpecial Weather StatementRLXWood32 min
Jul 22, 9:15 AM EDTSpecial Weather StatementRLXPleasants30 min
Jul 22, 9:28 AM EDTSpecial Weather StatementRLXJackson, Ritchie, Wirt, Wood32 min
Jul 22, 9:33 AM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Tyler27 min
Jul 22, 9:59 AM EDTSpecial Weather StatementRLXDoddridge, Harrison, Ritchie31 min
Jul 22, 11:01 AM EDTSpecial Weather StatementRLXBarbour29 min
Jul 22, 11:59 AM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more28 hr
Jul 22, 1:17 PM EDTSpecial Weather StatementRLXUpshur28 min
Jul 22, 1:51 PM EDTSpecial Weather StatementRLXClay24 min
Jul 22, 2:21 PM EDTSpecial Weather StatementRLXHarrison, Taylor39 min
Jul 22, 2:50 PM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor4 hr
Jul 22, 2:52 PM EDTHeat AdvisoryRLXCabell, Lincoln, Logan, Mingo, Wayne5 hr
Jul 22, 2:57 PM EDTSpecial Weather StatementRLXTaylor33 min
Jul 22, 3:24 PM EDTSevere Thunderstorm WarningRLXBarbour, Randolph, Upshur51 min
Jul 22, 3:33 PM EDTSpecial Weather StatementRLXRitchie27 min
Jul 22, 3:37 PM EDTSevere Thunderstorm WarningRLXRitchie38 min
Jul 22, 3:49 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis41 min
Jul 22, 4:15 PM EDTSevere Thunderstorm WarningRLXPleasants, Wood45 min
Jul 22, 4:21 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Lewis4 hr
Jul 22, 4:30 PM EDTSevere Thunderstorm WarningRLXDoddridge, Lewis, Upshur45 min
Jul 22, 4:56 PM EDTSevere Thunderstorm WarningRLXRitchie, Wood49 min
Jul 22, 5:03 PM EDTSevere Thunderstorm WarningRLXWood42 min
Jul 22, 5:15 PM EDTSpecial Weather StatementRLXPleasants, Ritchie45 min
Jul 22, 5:31 PM EDTSevere Thunderstorm WarningRLXPleasants, Wood44 min
Jul 22, 5:34 PM EDTTornado WarningRLXRitchie26 min
Jul 22, 5:51 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Lewis, Ritchie39 min
Jul 22, 5:56 PM EDTFlash Flood WarningRLXPleasants, Ritchie, Wood4 hr
Jul 22, 5:59 PM EDTSevere Thunderstorm WarningRLXRitchie, Wirt, Wood31 min
Jul 22, 6:16 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 1 more44 min
Jul 22, 6:43 PM EDTFlash Flood WarningRLXGilmer, Lewis, Upshur4 hr
Jul 22, 6:59 PM EDTSpecial Weather StatementRLXRandolph, Upshur46 min
Jul 22, 7:13 PM EDTSpecial Weather StatementRLXRitchie32 min
Jul 22, 7:17 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur43 min
Jul 22, 7:28 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie47 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.